I am 33 years old, and have had bleeding during and after sex for about 10 years now that has never been identified. Every pap smear I've had has come back normal.
About 2 months ago, after some cramping between my period, I had an abdominal and transvaginal U/S done. The first one revealed a complex Ovarian cyst that was thought to be hemmorhagic in nature. A follow up U/S a month later showed that the previous cyst had resolved, but there is now a new one on the other ovary (this one isn't causing me pain). My most recent pap smear, 1 month ago, came back normal.
I've been to several doctors in the last several months but no one can tell me the cause of my bleeding during and after sex. It's very frustrating to me that there has been nothing found. Also, I don't know if this has anything to do with it, but I was on the pill for about 5 years, but have been off of them for the past 6 years.
My question is... could I have had undiagnosed ovarian cysts all along that causes my bleeding? Or might it be something else?
hi i found your post interesting and i have asked the same question but dident get an answer , as that was how i first noticed something was wrong when i first had sex ,i got this gush of blood and dident have a peroid at the time as i wasent in a stadey realationship so it went unnoticed till i had sex again ,i went to my doc but my smear came back abnormal and i was reffered to a gyno he cheacked it out and said i had cnn1 ,but it when they were examing i bleed again but still dident make anything of it then 2 yrs later i ended up with a dermoid cyst, but i did always feel that was the first sign that something was wrong
I haven't heard or read about bleeding with intercourse as being a common symptom with ovarian cysts. However, I do know that I had terrible pain with sex when I had my ovarian tumor. It was one of my first warning signs that something was not right. It sounds like you have had follow-up, so I am assuming all looked normal in your uterus. I would think the bleeding would indicate a problem in the uterus, cervix or vaginal tissue more than on the ovary. The cramping could definitely be the cyst.
How much blood are you talking about? Are you having light spotting or large amounts? If If it is a light amount of blood, you may have dryness that you aren't noticing, or your partner could be hitting your cervix. I know after my oopherectomy, I had dryness that was causing me bleeding. I did not feel dry at the time of intercourse, but because my vaginal tissues were not getting enough estrogen, they were "chronically" dry. It was remedied by a vaginal estrogen pill. Since you have your ovaries and it isn't likely that you have a severe dryness issue, but even a little could cause small amounts of blood from chafing. You could try some OTC long lasting lubricants just to see if it helps. Or, you could talk to your doctor about trying a prescription vaginal cream or pill. Other than that, I am puzzled by that symptom! I hope you find some answers soon!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.